MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SKULL CLAMP
Catalog Number A3059
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that patient was in prone position in the mayfield composite series skull clamp (a3059) for a posterior cervical fusion procedure, and the patient's head slipped in the pins as the mayfield was not locking properly.There was no injury to the patient and a replacement mayfield was brought into the room.No surgical delay has been reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4 (udi), d9, g3, g6, h2, h3, h4, h11.Corrected field: d4 (serial#).The mayfield composite series skull clamp (a3059) was returned for evaluation: device history record (dhr) review - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation of the returned unit shows there is up and down movement in the lock, the index knob is cracked and not allowing the clamp to lock completely, and the rocker arm is sticking.Additionally, the unit has no recorded maintenance since it was purchased in 2021; therefore, it is recommended that it receive a preventive maintenance (pm) service at this time.To resolve the issues, the index knob, disk ratchet, retaining ring, screw, nut, washer and wave spring will be replaced along with general maintenance and cleaning.Root cause - the complaint is confirmed via inspection of the unit.The unit has no recorded maintenance since it was purchased in 2021and needs a pm service at this time.The probable root cause is rough handling of the unit.Additionally, improper or suboptimal placement of the skull clamp can contribute to slippage of the patient.No further corrective action beyond the aforementioned repairs is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD COMPOSITE SERIES SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24333514
Report Number3004608878-2026-00016
Device Sequence Number4914309
Product Code HBL
UDI-Device Identifier10381780253792
UDI-Public10381780253792
Combination Product (Y/N)N
PMA/510(K) Number
K142238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA3059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown